For about the past 3-4 years I have had a relentless pain in my upper legs (both thighs) and it occasionally goes to my lower legs. The very first time I remember it was a couple times as a young kid but it would only happen for one night and be gone later in the day. I became friends with some bad people and started to abuse opiate medication specifically oxycontin. After taking about 40-60 mg for about 2 years I decided to stop and I didnt want to do it anymore, but when I stopped I began getting this pain in my legs. It's constant and last all day and all night, and makes it almost impossible to go to sleep. Its not a spasm or a cramp but a deep pain in my legs. I have never had any type of medical problem until this and it is the only one I have. Im 23 and consider myself to be a fit person. I do smoke but dont drink. The only thing that makes it go away now is a pain killer. I have started taking methadone because it keeps the pain away for about 2-3 days on a dose of 70mg. I have had to go to a clinic because most doctors that I have seen and once I tell them my story I think they are wanting me to get them to give me a pain killer. This is not what I want and Im in a horrible situation because all I want is the leg pain to go away, I would do anything to not have to take the pain killers anymore, but it's the only thing that allows me to be functional and productive because its the only thing that takes the pain in my legs away. Do you have any idea what this could be. Hot water helps extremely well but for only 5-10 minutes, and sometimes icy hot helps out but again just a short term fix. I thought it may possibly be a withdrawal but it doesnt go away so that makes me think it's something else, I can get over the standard withdrawals, but this stays constant. I have had leg xrays and nothing abnormal shows, and I've had numerous blood test without any type of explanation. DESPERATELY NEEDING SOME HELPFUL WISDOM.
I'm sorry to learn that you are in this much pain. From what you have described, a possibility that I can think of that I believe is still not entertained, is the possibility of vascular problems such as arterial insufficiency. Muscles that have inadequate blood supply or drainage may experience pain similar to what you are experiencing, and usually due to accumulation of toxins, much like in cramped leg muscles. The possibility of withdrawal is still not unlikely. Another possibility is neuropathic pain which may be due to the opium intake before. This can be treated with drugs like Gabapentin, or correcting Vitamin B levels. I suggest you discuss with your doctors regarding these possibilities. Quitting smoking may also help, as smoking may even cause some vascular damage.
I hope you and your doctors can get to the bottom of this soon.
Regards and God bless.
I can't write much right now because of severe pain, but please check out inguinal nerve entrapment. This is a most painful syndrome (inguinal neuralgia) but can be cured immediately with steriod injections if that's indeed what it is. I'll find out on Friday for I am having it on both side. INSIDE LEG, GROIN AREA......can even go into tummy. How bout your SI JOINTS......it can derive from there. Mine did and I didn't even have back pain for many months. I'm 19 months down the road getting diagnosed. It's death defying pain and most debiitating to me. Look and see it that might fit. Seems it's at least 18 months average to get diagnosed. Hope this helps some.
Hang on.......if this is it...there is definitely HELP !
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.